MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-135-7-8.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
It was reported that an advance 35 low profile balloon catheter was being used for pre-dilation of an in-stent occlusion of an iliac artery.The balloon ruptured.It is unknown which direction the balloon ruptured.An attempt was made to use a second advance 35 lp low profile balloon catheter, see mfr report 1820334-2017-00705.The second catheter ruptured as well.Another manufacturer's device was then used to perform pre-dilation.After another manufacturer's stent placement during post-dilation the vessel ruptured.Another manufacturer's stent graft was then placed to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Without visual, dimensional, and/or functional testing of the product any manufacturing related issues related to the rupture of the balloon were unable to be determined.Additionally, factors that may have contributed to the reported failure include the attempted placement of the stent into the patient's already occluded iliac artery and history of cta of the sfa.With the information provided and the results of the manufacturer investigation it is likely that the reported event may be related to intraprocedural complications related to the patient's preexisting condition; however, this cannot be conclusively determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6486751
Report Number1820334-2017-00704
Device Sequence Number1289681
Product Code DQY
UDI-Device Identifier10827002522746
UDI-Public(01)10827002522746(17)180120(10)5590704
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-135-7-8.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1